Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suffering from hair loss and weight gain due to hormonal problem. Any medication?

User rating for this question
Very Good
Answered by
Practicing since : 1966
Answered : 4506 Questions
Question
DUE TO HORMONAL CHANGES I HAVE SUDDENLY PUT ON WEIGHT AND I HAVE VERY SEVERE HAIR FALL. I DO DIET AND HEAVY AEROBICS DAILY FOR LAST 2 YEARS.MY GYNC DOCTOR HAS GIVEN ME EVION400.WILL THAT HELP TO REDUCE WEIGHT.DO I NEED ANY OTHER MDEICATION?
I delivered 3 year back and I reduced about 14 kg s with Aerobics. Now again I put on 9kgs with same food habits and exercis. My thyroid levels are normal all the time ( now also )
Posted Tue, 1 Jan 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Anantharamakrishnan 3 hours later
Hi friend,
Welcome to Health Care Magic

For weight reduction, there is no internationally / officially approved medicine without side effects.
______________________________________________
     Weight is like bank account. The account grows when you withdraw less (reducing physical activity) and you deposit more (eat more). If the weight is not coming, it only means – the exercise is not enough or the food is more.
You have to aim for slow and steady reduction – Up to 2 KG in a week, is generally safe.
_____________________________________________
     You have to reduce the QUANTITY of your food and change the QUALITY too. To start with, reduce the amount to one third of what you are presently taking. Avoid all fats – they have double the energy of carbohydrates. It is not possible to explain or understand the nuances on a single occasion. You should see a good DIETICIAN - One generally needs SEVERAL sessions, to master concepts of calories, nutritional values, biological value, vitamins, minerals and so on.
_____________________________________________
     Exercise helps But you need to do really severe and prolonged exercise – several hours. Its role is however is limited. For example, in walking 1 kilometre, one spends 1 Calorie per kilogram of his body weight! A cup of rice or an average bar of chocolate has approximately 200 calories. A treadmill may help. The ideal solution is to get yourself enrolled in a Gym and have a supervised program.
_____________________________________________



Take care
Wishing speedy recovery
God bless
Good luck
Above answer was peer-reviewed by
 
Follow-up: Suffering from hair loss and weight gain due to hormonal problem. Any medication? 7 hours later
Hi Doctor,

I am already on exercise ( Aerobics) for last 2 1/ 2 years and I control my diet. ( no sweets and only one small cup of rice during lunch - all other meals is with wheat) . My question is with all these I lost about 13 kgs , but now I am again gaining weight. ( same dieting & exercise). I am losing hair very fast. When I consulted my Gynac she told that this is due to hormonal changes. She gave me Evion 400. Will that help? I am worried just because of sudden weight gain (9Kgs) in last 3-4 months
 
 
Answered by Dr. Anantharamakrishnan 54 minutes later
Hi

Evion is vitamin-K.
It has no role whatever in weight reduction.
It will not help.

Exercise, as already pointed has its limitations – only moderate but definite role in reducing weight.
Exercise for exercise sake alone is not enough.
Life style changes are necessary to expend the energy.
Daily activities definitely count.

Strict diet is the most important factor.
People tend to underestimate what they eat – both quantity and quality wise.
Irrespective of age and occupation, forgetting is very common.
Snacking is generally the worst offender and usually forgotten.
Writing down each item and its weight (balance is needed) / and calculating their value is the definite way for calorie count – That is where the dietician helps.

Hormones causing weight gain is not common, though many attribute to it.
If it really is from hormone, there ought to be other symptoms and signs – not just weight only.
If you still strongly believe in the role of hormone, the best option will be to consult an ENDOCRINOLOGIST. Apart from physical examination, they can assess the actual hormone level and confirm or rule out. That is the only scientific approach – everything else is guess work.

Do not worry.
You are young. You have achieved your goal before. You can do it again.
Be confident and carry on.
Worry is one of the most common causes of eating disorder in the young.
If the worry too much and disproportionate to the problem, counselling can help.

If most of the measures don’t help, some people opt for operation to help. It is called BARIATRIC surgery – reducing the size of the stomach and has proved benefits.

Regards
All the best
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor